Had yearly check-up in August. Doctor said my thyroid count was high. Started me on Synthroid during September. Had no signs or symptoms of low thyroid during this time. He said I had probably had this problem for the last 3-6 months. Every since starting the Synthroid, my neck glands had been a tad bit swollen. The medication tends to also dry me out. I keep the water in my system. Any ideas why my body has taken 3 months to adjust to this medication? Is it normal to have swollen glands while taking this medication? Thank you for listening.
Not normal to have "swollen glands" with synthroid -- A complete evaluation would include TSH, Free T4, ultrasound and thyroid antibodies -- if your primary does not have the answers, then seeing an endocrinologist to make sure synthroid is appropriate for you may be necessary. The "swollen glands" may have nothing to do with your thyroid - there are lots of glands in the neck...
Oops. I have a TOTALLY different opinion as a patient--namely, YES, swollen glands are OFTEN a result of being on an inadequate medication like Synthroid!! I have seen that with LOTS of folks on the thyroid groups I belong to--especially Yahoo groups Natural Thyroid Hormones group! Swollen glands are the result of an attack on your thyroid, which is called Hashimotos. And there are many folks who state that Synthroid and any other T4-only med did NOT do the trick to stop that attack. When they switched to Armour, and were allowed to dose high enough to rid themselves of symptoms, the swollen glands went DOWN to NORMAL!!
I have had a thyroidecomey( total) 20 years ago. I havenoticed in the last 5 days that my voice seems a bit weakerthen normal and that I do have a lump in my throat on the right side of my adams apple(as a woman of 40 its not so big).
I have been on syntroid(levotherox here in France) and never had a problem,, is it possibleI have one now????? My T4 is always fine.
I also had a total adrenalectomey at the same time, again, no problems except with metabolism..Any insight is much appreciated.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.